Weird weight loss???

Hi everyone, well as most may remember I saw my rheumy last Thursday who prescribed me mtx for the first time to start in a few weeks after my holiday and gave me a steroid injection to keep me going.

Well of all the side effects I was expecting from the steroids, weight loss definitely wasn't one of them. In fact quite the opposite. However I've lost 6lbs this last week, which I have to say I am not complaining about but I am slightly baffled!!

I did have to stop taking naproxen at the weekend as it was upsetting my gut and I'm still taking the Omeprasole until it settles, but can't imagine that would have any bearing on it.

I certainly haven't been eating significantly less, any ideas anyone?? As I said, not complaining one little bit but confused. Thanks Rosie

10 Replies

  • Don't know what it could be but if you could bottle it you could make a fortune!!!! Keep an eye on it though, that's a wee bit too much in such a short time. Let us know how you get on Rosie. X

  • Wish i could lose 6lb, i seem to be putting more on each week and im doing weight watchers lol x

  • How odd. Can I have whatever you are having. That's nearly half a stone.

    Have you gone off food, or run a marathon?

    News at the weekend said Teresa May lost a lot of weight suddenly, and found she had Diabetes. I hope you find the reason for your weight loss and it isn't another problem.

  • Hi Rosie, yes I hope there isn't another underlying reason for your weight loss. Although it sounds great to lose that much weight I would keep an eye on it and mention it to your Rheumy if it continues (although I wish I could lose that much weight.....I feel like a big blobby balloon at the moment!!) xx

  • Not off my food, definitely haven't run a marathon ... I wish!! Completely no explanation for it. I keep getting the children to weigh themselves to make sure my scales aren't wrong ... I'll be on here next week moaning I've put on a stone probably ha ha, better not do.

    Thanks guys, I will keep an eye on it. Have a GP appt next Thursday so if its still coming off in this way I'll chat it thru with him.


  • Are you doing more exercise due to the steroids making you feel fit & full of beans? Or have you been doing more sitting around than usual &, possibly, losing weighty muscle as a result? I think I lost weight thru' muscle wastage early in the disease even though I was not entirely sedentary & had not been exactly Mrs Universe beforehand.

    If I was in your shoes I might be thinking along the lines of whether or not the steroid feel good factor could be masking something. Probably you've just lost weight because of your gut problems + children but perhaps you should check with your GP. Luce x

  • I have to say Luce that I haven't got the steroid feel good factor and neither am I full of beans unfortunately. The steroids have possibly stopped me crashing after stopping the naproxen at the weekend but they really haven't had the effect yet I'd hoped for.

    I've done nothing different at all exercise or not and food intake no real change.

    As everyone like me seems to be baffled by this I'll monitor and check with GP next week. R

  • hi i lost 2/12 stone while waiting for meths and like you had a steroid inj before hand but my weight has come back now dont know why this happened but hope this helps xxx

  • Crumbs binlid you lost 2 and half stone having steroid injections before mtx wow that sounds mad. Good but mad!! I can understand losing whilst on mtx but not before hand. The rheumy gave me a second injection to hold in case I needed it for my GP to give me ... bring it on!!!

    Seriously, I will keep a check on it tho. Rx

  • I had the same thing happen the first time I had a course of steroids, which was weird because I was expecting to put on weight from them. I think with me I was so buzzy and full of energy I kind of forgot to eat, or just snacked and ate much less than normal, plus I was far more active. Didn't happen again though, and I think last time I had steroids I put on weight.

You may also like...